Alert archive / New Mexico / Wind Advisories in 2022

Wind Advisory 66, NWS Albuquerque, NM

November 5, 202216 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Nov 5, 2022, 1:16 AM MDT for 16 counties in New Mexico. It took effect at Nov 5, 2022, 9:00 AM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2022, 1:16 AM MDT (07:16 UTC)
In effect from
Nov 5, 2022, 9:00 AM MDT
Expired
Nov 5, 2022, 8:00 PM MDT
In force
11 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Colfax County, NM, Curry County, NM, De Baca County, NM, Guadalupe County, NM, Lincoln County, NM, Mora County, NM, Quay County, NM, Rio Arriba County, NM, Roosevelt County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Taos County, NM, Torrance County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 144 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2022-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2022-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4306 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

384 
WWUS75 KABQ 050716
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
116 AM MDT Sat Nov 5 2022

NMZ238-051400-
/O.CON.KABQ.FZ.W.0008.221105T0900Z-221105T1400Z/
Chaves County Plains-
116 AM MDT Sat Nov 5 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

* WHAT...Sub-freezing temperatures between 30 and 32 degrees 
  expected, especially along the Pecos River and over northern 
  Chaves County.

* WHERE...Chaves County Plains.

* WHEN...Until 8 AM MDT this morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

NMZ212-214-215-223-226-233>237-239-051415-
/O.NEW.KABQ.WI.Y.0066.221105T1500Z-221106T0200Z/
Glorieta Mesa Including Glorieta Pass-Southern Sangre de Cristo
Mountains-East Slopes Sangre de Cristo Mountains-Central
Highlands-South Central Mountains-Guadalupe County-Quay County-
Curry County-Roosevelt County-De Baca County-Eastern Lincoln
County-
116 AM MDT Sat Nov 5 2022

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS 
EVENING...

* WHAT...West to northwest winds 25 to 35 mph with gusts up to 55 
  mph expected.

* WHERE...Portions of central, east central, and north central New 
  Mexico.

* WHEN...From 9 AM this morning to 8 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on north to 
  south oriented roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
3 follow-up statements
523 
WWUS75 KABQ 051347
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
747 AM MDT Sat Nov 5 2022

NMZ238-051500-
/O.EXP.KABQ.FZ.W.0008.000000T0000Z-221105T1400Z/
Chaves County Plains-
747 AM MDT Sat Nov 5 2022

...FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING...

Temperatures are warming above freezing, so the freeze warning will 
be allowed to expire at 8 AM MDT this morning.

$$

NMZ212-214-215-223-226-233>237-239-060200-
/O.CON.KABQ.WI.Y.0066.221105T1500Z-221106T0200Z/
Glorieta Mesa Including Glorieta Pass-Southern Sangre de Cristo
Mountains-East Slopes Sangre de Cristo Mountains-Central
Highlands-South Central Mountains-Guadalupe County-Quay County-
Curry County-Roosevelt County-De Baca County-Eastern Lincoln
County-
747 AM MDT Sat Nov 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...West to northwest winds 25 to 35 mph with gusts up to 55 
  mph expected.

* WHERE...Portions of central, east central, and north central New 
  Mexico.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on north to 
  south oriented roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
222 
WWUS75 KABQ 051820
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1220 PM MDT Sat Nov 5 2022

NMZ223-060200-
/O.UPG.KABQ.WI.Y.0066.000000T0000Z-221106T0200Z/
/O.NEW.KABQ.HW.W.0024.221105T1820Z-221106T0200Z/
Central Highlands-
1220 PM MDT Sat Nov 5 2022

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...West winds 40 to 45 mph with gusts up to 65 mph.

* WHERE...Central Highlands.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or 
lightweight outdoor objects. Extremely hazardous driving conditions 
can be expected, especially for motorists in high profile vehicles 
who should consider delaying travel.

&&

$$

NMZ221-060200-
/O.EXA.KABQ.WI.Y.0066.000000T0000Z-221106T0200Z/
Sandia and Manzano Mountains including Edgewood-
1220 PM MDT Sat Nov 5 2022

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Sandia and Manzano Mountains including Edgewood.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ212-214-215-226-233>237-239-060200-
/O.CON.KABQ.WI.Y.0066.000000T0000Z-221106T0200Z/
Glorieta Mesa Including Glorieta Pass-Southern Sangre de Cristo
Mountains-East Slopes Sangre de Cristo Mountains-South Central
Mountains-Guadalupe County-Quay County-Curry County-Roosevelt
County-De Baca County-Eastern Lincoln County-
1220 PM MDT Sat Nov 5 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Eastern Lincoln County, South Central Mountains, Curry 
  County, De Baca County, Guadalupe County, Quay County, Roosevelt 
  County, East Slopes Sangre de Cristo Mountains, Glorieta Mesa 
  Including Glorieta Pass and Southern Sangre de Cristo Mountains.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

24
605 
WWUS75 KABQ 060139
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
739 PM MDT Sat Nov 5 2022

NMZ223-060245-
/O.EXP.KABQ.HW.W.0024.000000T0000Z-221106T0200Z/
Central Highlands-
739 PM MDT Sat Nov 5 2022

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

Winds will continue to decrease through the evening, therefore the 
High Wind Warning will be allowed to expire.

$$

NMZ212-214-215-221-226-233>237-239-060245-
/O.EXP.KABQ.WI.Y.0066.000000T0000Z-221106T0200Z/
Glorieta Mesa Including Glorieta Pass-Southern Sangre de Cristo
Mountains-East Slopes Sangre de Cristo Mountains-Sandia and
Manzano Mountains including Edgewood-South Central Mountains-
Guadalupe County-Quay County-Curry County-Roosevelt County-De
Baca County-Eastern Lincoln County-
739 PM MDT Sat Nov 5 2022

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

Winds will continue to decrease through the evening, therefore the 
Wind Advisory will be allowed to expire.

$$

Guyer

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 4, 11:31 PM MDT, 1 hour 45 minutes earlier.

Area forecast discussion, Nov 4, 11:31 PM MDT, 1 hour 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1131 PM MDT Fri Nov 4 2022

...New AVIATION...

.UPDATE...
Issued at 651 PM MDT Fri Nov 4 2022

The Wind Advisory has been allowed to expire. NW winds will
continue tapering off thru this evening in the lower terrain.
Periodic and localized strong wind gusts will continue on east
slopes of the Sangre de Cristo Mts overnight. A strong mountain
wave signature is depicted in near-term model cross sections by
sunrise Saturday from near Red River to Rociada and Pecos with
deep vertical propagation thru Saturday night. Model guidance has
isolated areas with gusts near 65 mph however overall coverage is
limited. Greater confidence exists for high-end Wind Advisories
in more impactful areas like east slope communities of the Sangre
de Cristo Mts, the I-25, I-40, and U.S. 285 corridors Saturday.

&&

.SYNOPSIS...
Issued at 202 PM MDT Fri Nov 4 2022

Skies will gradually clear from southwest to northeast behind the
departing storm system allowing temperatures to plummet into the
teens and twenties along and west of the central mountain chain
and just below freezing across the eastern plains. Northwest
winds will remain breezy to locally windy especially along and
east of the central mountain chain. Temperatures on Saturday will
be warmer compared to today but still slightly below normal for
early November. Temperatures will warm above average areawide
beginning Sunday through mid next week ahead of the next storm
system. This next storm system will provide another round of rain
and mountain snow for western and northern locations and wind for
the rest of the region Wednesday with cooler and drier weather
returning late week.

&&

.SHORT TERM...
(This evening through Saturday night)
Issued at 202 PM MDT Fri Nov 4 2022

As an upper level low pressure system gradually exits the area to
the east, the tail end of a northwesterly speed maximum aloft will
continue to cross the area tonight. Meanwhile, a surface trough will
persist in the lee of the southern Rockies. These features will keep
breezy to windy conditions in the forecast along the central
mountain chain and over east central areas tonight. The flow aloft
will remain brisk on Saturday, and the lee trough will strengthen
with the potential for wind gusts to 50 mph along the central
mountain chain and eastward across the east central plains and
Caprock area.  Gusts could reach 55 mph on the high peaks of the
Sangre de Cristo Mountains.  Will continue today's Wind Advisory for
east central and southeast areas until 6 pm, and let the night shift
determine where to issue a Wind Advisory for Saturday based on the
latest forecast guidance.

In addition, clearing skies tonight will lead to freezing
temperatures. Roswell is our last zone to have a widespread freeze,
and a Freeze Warning is in effect there for tonight.

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 202 PM MDT Fri Nov 4 2022

Upper level flow will quickly become zonal, and then southwest on
Sunday ahead of the next upper level trough over the Pacific. With
this, temperatures will warm to above average areawide under
mostly sunny skies and light winds. Winds will begin to increase
across northeast areas on Monday, due to a tightening pressure
gradient between the surface high in the north central U.S. and
the incoming low pressure system over Pacific Northwest.

The incoming upper level low will allow winds in the eastern
plains to back enough allowing for return flow from the Gulf of
Mexico as early as Monday evening. This will lead to an increase
in low clouds and some patchy fog Tuesday morning across eastern
New Mexico. The low clouds and moisture looks to remain over the
eastern plains during the day Tuesday, with cooler daytime highs
compared to Monday and isolated drizzle possible. High
temperatures on Tuesday highly depend on how quickly the low
clouds burn off due to daytime mixing, and could possibly be
cooler than currently forecast. At this time, decided to keep pops
in the northeast below mentionable weather given vertical model
soundings do not depict enough vertical development to overcome
the mid level inversion. Elsewhere across the forecast area,
breezy conditions are anticipated as the upper level trough moves
inland over the Great Basin. More low clouds and patchy fog is
possible across the eastern plains Tuesday night into Wednesday
morning but should be quickly shunted east by late morning as dry
southwesterly flow ahead of the upper level trough takes over.

Deep ABL mixing and a lee surface trough should allow for breezy
to locally windy conditions for all areas outside of the northwest
plateau, with the strongest winds expected in northeast New
Mexico. Meanwhile, scattered showers and higher elevation snow is
expected in northwest and northern zones as the upper level trough
moves northeast. Forecast models diverge beyond Wednesday with the
GFS depicting dry northwesterly flow, while the European and
Canadian have a trailing shortwave trough moving through northern
New Mexico on Thursday.

&&

.AVIATION...
(06Z TAFS)
Issued at 1115 PM MDT Fri Nov 4 2022

NW flow aloft with sfc lee trough. Relatively strong nly drainage
winds in portions of the RGV through 15Z while nwly winds start
to increase along and east of the central mt chain where gusts to
around 45kt possible and persist through 23Z. Lcl MVFR cigs/vsbys
over the Sangre de Cristo mts and ne NM should improve by 15Z
otherwise sct-bkn high clouds.

&&

.FIRE WEATHER...
Issued at 202 PM MDT Fri Nov 4 2022

No critical fire weather conditions are are expected the next 7
days, but there will be periods of strong winds. As a storm system
exits the region to the east, breezy to windy northwest flow will
continue tonight along the central mountain chain and across western
parts of the east central plains. Winds will strengthen further on
Saturday thanks to brisk flow aloft, mostly clear skies, and a sharp
surface trough in the lee of the southern Rockies.  Gusts from 45-55
mph are expected along the central mountain chain and eastward
across the east central plains and Caprock.  Winds will then weaken
and pockets of poor ventilation will develop Sunday and Monday.
South and southwest flow aloft will strengthen Tuesday and
especially Wednesday as an upper level trough crosses the Rocky
Mountain states, and another lee trough develops at the surface,
with the potential for widespread breezy to windy conditions.  The
upper level trough and an associated Pacific cold front will bring a
chance for rain and snow showers mainly to northern and western
areas Tuesday night through Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  25  53  29  62 /   0   0   0   0
Dulce...........................  11  50  25  58 /   0   0   0   0
Cuba............................  21  50  28  59 /   0   0   0   0
Gallup..........................  19  53  25  59 /   0   0   0   0
El Morro........................  20  50  27  58 /   0   0   0   0
Grants..........................  18  57  25  64 /   0   0   0   0
Quemado.........................  20  56  26  64 /   0   0   0   0
Magdalena.......................  29  60  36  64 /   0   0   0   0
Datil...........................  24  56  30  62 /   0   0   0   0
Reserve.........................  20  66  26  67 /   0   0   0   0
Glenwood........................  29  65  33  68 /   0   0   0   0
Chama...........................  12  44  25  51 /   0   0   0   0
Los Alamos......................  24  51  35  57 /   0   0   0   0
Pecos...........................  24  54  35  60 /   0   0   0   0
Cerro/Questa....................  13  47  33  54 /   5   0   0   0
Red River.......................  13  44  27  51 /  10   0   0   0
Angel Fire......................   6  44  19  53 /  10   0   0   0
Taos............................  14  50  23  58 /   0   0   0   0
Mora............................  20  55  36  62 /   0   0   0   0
Espanola........................  25  58  32  64 /   0   0   0   0
Santa Fe........................  25  51  36  58 /   0   0   0   0
Santa Fe Airport................  22  54  29  62 /   0   0   0   0
Albuquerque Foothills...........  32  58  40  64 /   0   0   0   0
Albuquerque Heights.............  31  59  36  66 /   0   0   0   0
Albuquerque Valley..............  29  61  31  67 /   0   0   0   0
Albuquerque West Mesa...........  31  61  35  65 /   0   0   0   0
Belen...........................  27  62  31  68 /   0   0   0   0
Bernalillo......................  30  61  34  67 /   0   0   0   0
Bosque Farms....................  26  61  28  67 /   0   0   0   0
Corrales........................  31  61  34  67 /   0   0   0   0
Los Lunas.......................  27  61  26  67 /   0   0   0   0
Placitas........................  30  56  37  62 /   0   0   0   0
Rio Rancho......................  31  61  36  66 /   0   0   0   0
Socorro.........................  30  66  36  70 /   0   0   0   0
Sandia Park/Cedar Crest.........  27  50  35  57 /   0   0   0   0
Tijeras.........................  28  53  36  61 /   0   0   0   0
Edgewood........................  25  54  35  62 /   0   0   0   0
Moriarty/Estancia...............  22  56  26  64 /   0   0   0   0
Clines Corners..................  23  52  32  62 /   0   0   0   0
Mountainair.....................  26  55  37  63 /   0   0   0   0
Gran Quivira....................  27  56  36  64 /   0   0   0   0
Carrizozo.......................  32  58  40  68 /   0   0   0   0
Ruidoso.........................  31  54  39  63 /   0   0   0   0
Capulin.........................  22  58  35  59 /   0   0   0   0
Raton...........................  20  61  30  65 /   0   0   0   0
Springer........................  23  63  31  67 /   0   0   0   0
Las Vegas.......................  23  60  35  65 /   0   0   0   0
Clayton.........................  30  66  39  62 /   0   0   0   0
Roy.............................  25  62  39  65 /   0   0   0   0
Conchas.........................  29  68  39  72 /   0   0   0   0
Santa Rosa......................  32  62  44  72 /   0   0   0   0
Tucumcari.......................  28  68  42  74 /   0   0   0   0
Clovis..........................  29  66  42  74 /   0   0   0   0
Portales........................  31  68  44  76 /   0   0   0   0
Fort Sumner.....................  32  67  43  76 /   0   0   0   0
Roswell.........................  31  73  42  78 /   0   0   0   0
Picacho.........................  36  66  44  75 /   0   0   0   0
Elk.............................  34  66  42  74 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from 3 AM to 8 AM MDT Saturday for NMZ238.

&&

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 12:20 PM MDTHigh Wind WarningABQSan Miguel, Santa Fe, Torrance8 hr

Nearby

Wind Advisories in New Mexico, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.